MAUDE Adverse Event Report: CORDIS CASHEL SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C06150ML
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported by the (b)(6) for sfa study, on (b)(6) 2013, the smart stent was deployed in the target lesion without any issue.Approximately twenty-five months ((b)(6) 2015) post implantation of the smart (120 150, sfa - 6x150mm) self¿expanding stent (ses) on the proximal to the distal portion of the right femoral artery, an x-ray photo showed breakage of the smart (120 150, sfa - 6x150mm) stent, it was a type ii stent fracture.However, there was no clinical symptom reported.There was no treatment applied to the patient and the patient did not recovered.Later, three years post stent implantation during patient visit it showed that no change was confirmed on the stent and the patient.There was no x-ray photo taken at this time.Then, four years post stent implantation during another patient visit it showed that no change was confirmed on the stent and the patient.There was x-ray photo taken at this time.It was reported that the event is related to the product and to the procedure.On (b)(6) 2013, the smart stent was deployed in the target lesion without any issue.The product was not returned for analysis.A device history record (dhr) review of lot (15851087) revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent-ses fractured¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of the superficial femoral artery (sfa) may have contributed to the reported event.There are multiple factors that can contribute to stent fracture in the sfa.The sfa is a very dynamic vessel that undergoes biomechanical forces such as flexion, torsion, compression, and elongation.Studies have also revealed that nitinol stent fractures occurred in cases of multiple stents and overlap related to an abnormal stress area that is created.The cumulative length of the stented segment unequivocally has been identified as the most important determinant for material fatigue and subsequent fracture.In this case, vessel/lesion characteristics, procedural factors and/or biomechanical forces likely contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿placing multiple overlapping stents in the sfa may increase the possibility of stent fracture.¿ neither the device history record (dhr) nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported by the (b)(6) for sfa study, approximately twenty-five months ((b)(6) 2015) post implantation of the smart (120 150, sfa - 6x150mm) self¿expanding stent (ses) on the proximal to the distal portion of the right femoral artery, an x-ray photo showed breakage of the smart (120 150, sfa - 6x150mm) stent, it was a type ii stent fracture.However, there was no clinical symptom reported.There was no treatment applied to the patient and the patient did not recovered.Later, three years post stent implantation during patient visit it showed that no change was confirmed on the stent and the patient.There was no x-ray photo taken at this time.Then, four years post stent implantation during another patient visit it showed that no change was confirmed on the stent and the patient.There was x-ray photo taken at this time.It was reported that the event is related to the product and to the procedure.On (b)(6) 2013, the smart stent was deployed in the target lesion without any issue.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key6798526
Report Number9616099-2017-01328
Device Sequence Number129549
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberC06150ML
Device Lot Number15851087
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight90